MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that removal difficulties and shaft break occurred.A 2.25x38mm synergy ii drug-eluting stent was loaded onto a non-bsc guide wire and was advanced towards the touhy.However, it was noted that the device was locked up on the wire and would not go forward or backwards because the wire was too dry.When the device was pulled on, the shaft broke about 25 cm from the distal tip.The procedure was completed with another synergy stent.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.:synergy ii us mr 2.25 x 38 mm stent delivery system was returned for analysis broken in 2 sections with the distal section of the device stuck on the customer's guidewire.An examination (visual and via scope) of the crimped stent found stent damage.The proximal to mid stent regions of the stent were bunched and pulled in a distal direction.The undamaged crimped stent outer diameter was measured and the result is within max crimped stent profile measurement.The balloon was reviewed, and signs of damage were noted with the proximal balloon cone bunched in a distal direction.No issues were noted with the distal balloon cone as its wings were noted to be tightly folded.A visual and microscopic examination of the bumper tip showed signs of damage on the distal end of the tip.A visual and tactile examination of the hypotube shaft noted multiple kinks were along several locations of the hypotube shaft.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found multiple stretching/bunching regions of the inner and outer shaft polymer extrusion.A break was also noted in the shaft polymer extrusion located in the port bond region at 23.7 cm proximal to the distal end of the tip.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9369670
Report Number2134265-2019-14099
Device Sequence Number14002560
Product Code NIQ
UDI-Device Identifier08714729840381
UDI-Public08714729840381
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024072302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1